Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 246, NWS Jackson, MS

April 21, 2011Issaquena County, Sharkey County, Mississippi; East Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 21, 2011, 9:14 AM CDT for Issaquena County, Sharkey County, Mississippi; East Carroll Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2011, 9:14 AM CDT (14:14 UTC)
Expired
Apr 21, 2011, 9:59 AM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties East Carroll Parish, LA, Issaquena County, MS, Sharkey County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WUUS54 KJAN 211414
SVRJAN
LAC035-MSC055-125-211515-
/O.NEW.KJAN.SV.W.0246.110421T1414Z-110421T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
914 AM CDT THU APR 21 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TRANSYLVANIA...LAKE PROVIDENCE...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VALLEY PARK...
  WESTERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF ROLLING FORK...

* UNTIL 1015 AM CDT

* AT 914 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SHELBURN TO 7 MILES NORTHEAST
  OF MONTICELLO MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SHELBURN AND MILLIKIN BY 920 AM CDT...
  LAKE PROVIDENCE BY 930 AM CDT...
  TRANSYLVANIA BY 935 AM CDT...
  ALSATIA AND TRANSYLVANIA BY 940 AM CDT...
  GRACE AND FITLER BY 1000 AM CDT...
  ONWARD BY 1015 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3261 9142 3262 9139 3270 9138 3276 9133
      3283 9133 3301 9125 3300 9080 3255 9086
      3255 9096 3258 9096 3258 9105 3255 9112
      3255 9145
TIME...MOT...LOC 1414Z 275DEG 18KT 3287 9126 3268 9132

$$

CME
3 follow-up statements
639 
WWUS54 KJAN 211431
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
931 AM CDT THU APR 21 2011

LAC035-MSC055-125-211515-
/O.CON.KJAN.SV.W.0246.000000T0000Z-110421T1515Z/
EAST CARROLL LA-SHARKEY MS-ISSAQUENA MS-
931 AM CDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR ISSAQUENA AND WESTERN SHARKEY COUNTIES...AND EAST CARROLL
PARISH...

AT 931 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MAYERSVILLE TO TRANSYLVANIA
MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FITLER BY 940 AM CDT...
  GRACE BY 945 AM CDT...
  ROLLING FORK...ONWARD AND CARY BY 955 AM CDT...
  ANGUILLA AND VALLEY PARK BY 1005 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

&&

LAT...LON 3267 9132 3300 9121 3300 9080 3255 9086
      3255 9096 3258 9096 3257 9110 3255 9112
      3255 9145
TIME...MOT...LOC 1431Z 269DEG 22KT 3288 9107 3266 9112

$$

CME
560 
WWUS54 KJAN 211446
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
946 AM CDT THU APR 21 2011

LAC035-MSC055-125-211515-
/O.CON.KJAN.SV.W.0246.000000T0000Z-110421T1515Z/
EAST CARROLL LA-SHARKEY MS-ISSAQUENA MS-
946 AM CDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR ISSAQUENA AND WESTERN SHARKEY COUNTIES...AND EASTERN EAST CARROLL
PARISH...

AT 946 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MAYERSVILLE TO CARY TO FITLER
MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROLLING FORK BY 955 AM CDT...
  VALLEY PARK BY 1000 AM CDT...
  ANGUILLA BY 1005 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

&&

LAT...LON 3256 9131 3278 9116 3299 9111 3300 9080
      3256 9087 3255 9096 3258 9096 3257 9110
      3255 9112
TIME...MOT...LOC 1446Z 267DEG 33KT 3293 9101 3279 9091
          3266 9100

$$

CME
447 
WWUS54 KJAN 211459
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
959 AM CDT THU APR 21 2011

LAC035-MSC055-125-211509-
/O.CAN.KJAN.SV.W.0246.000000T0000Z-110421T1515Z/
EAST CARROLL LA-SHARKEY MS-ISSAQUENA MS-
959 AM CDT THU APR 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ISSAQUENA AND WESTERN
SHARKEY COUNTIES...AND EASTERN EAST CARROLL PARISH IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3256 9131 3278 9116 3299 9111 3300 9080
      3256 9087 3255 9096 3258 9096 3257 9110
      3255 9112
TIME...MOT...LOC 1459Z 267DEG 33KT 3293 9087 3279 9077
          3266 9086

$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:36 AM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Apr 21, 4:36 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
436 AM CDT THU APR 21 2011

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...SHOWERS AND THUNDERSTORMS
ONGOING THIS MORNING ACROSS MUCH OF THE NORTHERN THIRD OF THE
CWA...MOSTLY ALONG THE HWY 82 CORRIDOR. THIS IS IN THE VICINITY OF
THE STALLED FRONTAL BOUNDARY DRAPED ACROSS THIS AREA. MUCH OF THE
ACTIVITY THAT HAD BEEN SEVERE EARLIER HAS CONGEALED INTO MORE OR
LESS A SWATH OF LIGHT TO MODERATE TO PERHAPS HEAVY RAIN. ADDITIONAL
STORMS ARE FURTHER SOUTH ALONG I-20 AND MOVING NORTH INTO THE SAME
LOCATIONS THAT HAVE SEEN AN ABUNDANCE OF RAIN SINCE THIS TIME LAST
NIGHT. RADAR ESTIMATED RAINFALL SINCE TUESDAY EVENING INDICATE THAT
MANY AREAS ALONG THE HIGHWAY 82 CORRIDOR HAVE SEEN 3-4 INCHES WITH
SOME LOCATIONS...ESPECIALLY ACROSS THE EASTERN PORTIONS OF THE
CORRIDOR...HAVE SEEN PERHAPS EVEN UPWARDS OF 7 INCHES OR MORE.

FOR TODAY...WITH THE STALLED BOUNDARY STILL EXPECTED TO HANG AROUND
THROUGH SOME/MOST OF THE DAY...EXPECT THE CHANCE FOR MORE STORMS TO
DEVELOP NEAR THIS LOCATION. AT THIS POINT...AM NOT EXPECTING SEVERE
STORMS. THERE WILL BE DECENT INSTABILITY AND STEEP LAPSE RATES BUT
SHEAR WILL BE MARGINAL AND MUCH OF THIS AREA WILL HAVE BEEN WORKED
OVER FROM THE PAST DAY AND A HALF. HOWEVER...GIVEN HOW MUCH RAIN HAS
FALLEN IN THIS LOCATION...ANY ADDITIONAL STORMS WILL AGGRAVATE THE
FLOODING ISSUES AND WILL PLAN TO EXTEND THE CURRENT FLASH FLOOD
WATCH/WHICH WAS SET TO EXPIRE AT 6AM/UNTIL 7PM(00Z). BY THIS
POINT...THE STALLED FRONT LOOKS TO LIFT OFF TO THE NORTH AS A WARM
FRONT IN RESPONSE TO A DEVELOPING LOW IN THE SOUTHERN PLAINS. THIS
WILL SHUNT THE PRECIPITATION TO THE NORTH AS WELL. HEIGHTS WILL
BEGIN TO RISE MORE...ESPECIALLY ACROSS THE SOUTH AND A DRYING TREND
WILL BEGIN. TEMPERATURES WILL BE A LITTLE TRICKY IN THE NORTH GIVEN
CLOUD COVER AND WET GROUNDS LIMITING HOW MUCH INSOLATION AND HEATING
WE WILL SEE. THIS AREA SHOULD BE THE COOLER LOCATION IN THE CWA.
FURTHER TO THE SOUTH...WHERE RAIN HAS BEEN SCARCE AND TEMPERATURES
HAVE BEEN GETTING RATHER WARM...TODAY WILL BE NO DIFFERENT. HIGHS
ARE EXPECTED TO REACH THE UPPER 80S ONCE AGAIN IN THE SOUTH BUT WILL
BE MUCH COOLER NORTH OF THE BOUNDARY. HIGHS IN THE NORTH MAY ONLY
REACH INTO THE LOWER 80S BUT THIS WILL DEPEND ON HOW MUCH CLOUD
COVER IS SEEN...THOUGH VERY WET SOILS WILL ALSO LIKELY LIMIT HOW
MUCH WARMING THAT AREA WILL SEE.

BY THURSDAY NIGHT...THE PRECIP WILL BE NORTH OF THE AREA...THOUGH
SOME HI-RES WRF MODELS DO NOT MOVE IT OUT AS QUICKLY AND WILL
MAINTAIN JUST A SLIGHT CHANCE OF STORMS IN ACROSS NORTHERN ZONES
THROUGH SOME OF THE EVENING. OVERNIGHT LOWS WILL BE WARM IN THE MID
AND UPPER 60S. WINDS SHOULD REMAIN UP THROUGH MUCH OF THE NIGHT IN
MOST LOCALES PRECLUDING FOG BUT STRATUS LOOKS TO MOVE IN...KEEPING A
LID ON TEMPERATURES.

FRIDAY...HEIGHTS WILL CONTINUE TO RISE AND DRY CONDITIONS WILL BE IN
PLACE. TEMPERATURES WILL REACH INTO THE MID AND UPPER 80S AGAIN WITH
LOWER TO MID 80S MORE LIKELY IN THE NORTHERN AREAS. OVERNIGHT LOWS
FRIDAY NIGHT WILL BE WARM AGAIN WITH STRATUS INVADING. /28/

.LONG TERM...
SATURDAY THROUGH SUNDAY NIGHT...

THE LONGWAVE PATTERN WILL AMPLIFY AS WE HEAD INTO THE WEEKEND WITH THE
MEAN TROUGH POSITION SETTING UP OVER THE WRN CONUS WHILE THE
SUBTROPICAL RIDGE POSITION SETS UP OVER THE SOUTHEAST CONUS. THE
RIDGE WILL KEEP THE FRONTAL BOUNDARY AND ASSOCIATED TSTM ACTIVITY
NORTHWEST OF THE ARKLAMISS. OVERALL...THIS PATTERN WILL BE CONDUCIVE
FOR BREEZY TO WINDY CONDITIONS...VERY WARM AFTERNOONS...AND SLIM
PRECIP CHANCES.

MONDAY THROUGH NEXT WEDNESDAY...

THE AMPLIFIED TROUGH-TO-RIDGE PATTERN WILL SHIFT EAST...THUS
ALLOWING THE TROUGH TO HAVE MORE INFLUENCE OVER THE ARKLAMISS. IF
THIS PATTERN SETS UP AS INDICATED BY GUIDANCE...THEN A FLOODING/SVR
WEATHER EVENT MAY DEVELOP...ESPECIALLY OVER THE NW HALF OF THE AREA
FROM MONDAY NIGHT INTO WEDNESDAY WHEN SEVERAL ROUNDS OF TSTMS
ACTIVITY WILL BE POSSIBLE PER GLOBAL MODEL CONSENSUS.

DEEP SOUTHWEST FLOW ALOFT ALIGNED WITH THE FRONT WOULD SUPPORT
TREMENDOUS MOISTURE POOLING/CONVERGENCE AND A SLOW-MOVING FRONTAL
BOUNDARY. STRONG LARGE SCALE ASCENT AHEAD OF THE TROUGH AXIS AND
UNDER THE ENTRANCE REGION OF THE POLAR JET WOULD INITIATE WIDESPREAD
HEAVY TSTM ACTIVITY ALONG THE FRONT. THE PRIMARY TROUGH PASSAGE
SHOULD NOT TAKE PLACE UNTIL WEDNESDAY AT THE EARLIEST...SO AN
EXTENDED PERIOD OF HEAVY RAINFALL WILL BE POSSIBLE. SEVERE WEATHER
IN ALL MODES WOULD BE A CONCERN AS WELL GIVEN THE EXPECTATION FOR A
HIGHLY UNSTABLE AND HIGHLY SHEARED ENVIRONMENT ALONG AND AHEAD OF
THE FRONTAL BOUNDARY.

GIVEN THE STRENGTH OF THE BLOCKING RIDGE OVER THE SE CONUS...AM NOT
QUITE READY TO MENTION THESE RISKS IN THE HWO AS THE BEST FRONTAL
SUPPORT AND HEAVIER RAINFALL COULD STAY JUST NW OF THE FORECAST
AREA. /EC/

&&

.AVIATION...A MIX OF MVFR TO LIFR CATS ONGOING THIS MORNING ACROSS
THE AREA. THOUGH GLH...GWO ARE SEEING VFR CIGS...-RA FALLING AND
VCTS MAY BRING CIGS BACK DOWN TO AROUND MVFR AND MAYBE IFR OVER THE
NEXT FEW HOURS. FURTHER SOUTH...JAN AND MEI SHOULD REMAIN AT VFR AS
MOST OF THE RAIN IS NOT AFFECTING THESE TAF SITES. HBG AND PIB
SEEING THE WORST OF THE CONDITIONS WITH LIFR CIGS AND VIS LESS THAN
1 MILE WITH GROUND FOG AND BR. POTENTIAL REMAINS FOR MORE SHRA/TSRA
TODAY MAINLY AFFECTING TAF SITES NORTH OF I-20 WHICH MAY BRING MVFR
TO IFR CIGS. STALLED BOUNDARY SHOULD LIFT NORTH TONIGHT AND ALL
SITES WILL BE DRY BUT MVFR TO IFR CIGS TONIGHT AS STRATUS MOVES IN.
/28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  67  86  65 /  31   9  13   9
MERIDIAN      86  65  87  63 /  28   9  13   9
VICKSBURG     86  66  87  65 /  31   9  10   9
HATTIESBURG   89  68  89  64 /  14   5   5   6
NATCHEZ       86  68  87  66 /  14   8   9   6
GREENVILLE    78  66  84  65 /  47  19  13  10
GREENWOOD     80  67  85  65 /  46  23  13  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>039-
     044>046.

LA...NONE.
AR...NONE.
&&

28/EC
Hazardous weather outlook, Apr 21, 8:23 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
823 AM CDT THU APR 21 2011

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-221330-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
823 AM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI
NORTH OF INTERSTATE 20.

.DAY ONE...TODAY AND TONIGHT

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
TRACK ACROSS NORTH CENTRAL MISSISSIPPI...GENERALLY ALONG THE HIGHWAY
82 CORRIDOR TODAY. A STALLED BOUNDARY REMAINS IN THIS LOCATION AND HAS
BEEN THE FOCUS FOR SEVERAL ROUNDS OF STORMS AND HEAVY RAINFALL OVER
THE PAST 24 HOURS. MANY AREAS ALONG A LINE FROM HOLLANDALE...TO
DURANT...TO MACON HAVE RECEIVED RAINFALL AMOUNTS IN EXCESS OF 3 TO 6
INCHES SINCE WEDNESDAY MORNING. ADDITIONAL RAINFALL OF 1 TO 2 INCHES
WILL BE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS. THIS WILL LEAD TO
RUNOFF FROM ALREADY SOGGY SOILS IN ADDITION TO RISES IN CREEKS AND
STREAMS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR A PORTION OF NORTH
AND NORTHEAST MISSISSIPPI THROUGH 7 PM THIS EVENING.

IN ADDITION...THERE IS THE POTENTIAL FOR A FEW STRONG TO SEVERE
STORMS THIS MORNING AND AFTERNOON. THE PRIMARY RISKS WILL BE FROM
LARGE HAIL AND DAMAGING WINDS UP TO 60MPH AS STORMS DEVELOP IN
RESPONSE TO DAYTIME HEATING IN A MOIST AND UNSTABLE AIRMASS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH WEDNESDAY.

LAZ023>026-MSZ053>066-072>074-221330-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
823 AM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI SOUTH OF THE INTERSTATE 20 CORRIDOR.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

28

In the hours before

Special weather statement, Apr 21, 7:16 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
716 AM CDT THU APR 21 2011

LAZ016-MSZ040-047-211235-
WARREN MS-ISSAQUENA MS-MADISON LA-
716 AM CDT THU APR 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF MANSFORD AT 717 AM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTH CENTRAL ISSAQUENA AND NORTHWESTERN WARREN COUNTIES...
AND NORTHEASTERN MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3262 9086 3242 9077 3232 9111 3249 9119
TIME...MOT...LOC 1217Z 248DEG 19KT 3244 9104

EEC
Special weather statement, Apr 21, 7:44 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
744 AM CDT THU APR 21 2011

MSZ042-211315-
YAZOO MS-
744 AM CDT THU APR 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES NORTHEAST OF LITTLE YAZOO AT 744 AM CDT...MOVING EAST
AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3288 9004 3271 9016 3269 9042 3286 9043
TIME...MOT...LOC 1244Z 263DEG 27KT 3276 9033

CME
Local storm report, Apr 21, 7:52 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
752 AM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 AM     HAIL             12 NW VICKSBURG         32.45N 91.02W
04/21/2011  E1.75 INCH       WARREN             MS   AMATEUR RADIO

            GOLFBALL HAIL REPORTED IN THE EAGLE BEND AREA.

&&

JCULIN
Local storm report, Apr 21, 8:37 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
837 AM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 AM     HAIL             5 SSW BENTON            32.76N 90.29W
04/21/2011  E1.75 INCH       YAZOO              MS   EMERGENCY MNGR

            GOLFBALL HAIL REPORTEDLY BROKE SOME WINDOWS.

&&

JCULIN
Special weather statement, Apr 21, 8:47 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
847 AM CDT THU APR 21 2011

MSZ042-211405-
YAZOO MS-
847 AM CDT THU APR 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED OVER YAZOO COUNTY AT 847 AM CDT...MOVING EAST AT 20 MPH.

PEOPLE IN WEST CENTRAL YAZOO COUNTY SHOULD MONITOR THIS STORM
CLOSELY. THIS STORM COULD BECOME SEVERE AT ANYTIME.

LAT...LON 3289 9047 3271 9049 3268 9065 3280 9068
TIME...MOT...LOC 1347Z 251DEG 16KT 3275 9058

CME
Local storm report, Apr 21, 8:57 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
857 AM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     HAIL             1 N LITTLE YAZOO        32.72N 90.37W
04/21/2011  E1.00 INCH       YAZOO              MS   LAW ENFORCEMENT

            OBSERVED WHILE TRAVELING ON HIGHWAY 49

&&

BBRYANT

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:00 PM CDTTornado WarningJANMontgomery, Webster60 min
Apr 20, 7:06 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore39 min
Apr 20, 7:11 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha49 min
Apr 20, 7:13 PM CDTTornado WarningJANCarroll, Choctaw, Montgomery, Webster62 min
Apr 20, 7:35 PM CDTSpecial Weather StatementJANHolmes30 min
Apr 20, 7:40 PM CDTTornado WarningJANCarroll46 min
Apr 20, 7:43 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower31 min
Apr 20, 7:48 PM CDTTornado WarningJANLowndes57 min
Apr 20, 7:52 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo53 min
Apr 20, 8:01 PM CDTSevere Thunderstorm WarningJANChoctaw, Grenada, Montgomery, Webster44 min
Apr 20, 8:03 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes16 min
Apr 20, 8:32 PM CDTTornado WarningJANAttala, Choctaw, Oktibbeha, Winston43 min
Apr 20, 8:33 PM CDTFlash Flood WarningJANChoctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster3 hr
Apr 20, 8:44 PM CDTTornado WarningJANLowndes61 min
Apr 20, 8:46 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison22 min
Apr 20, 8:48 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha57 min
Apr 20, 9:01 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston59 min
Apr 20, 9:18 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee57 min
Apr 20, 9:37 PM CDTSpecial Weather StatementJANHinds28 min
Apr 20, 9:46 PM CDTFlash Flood WarningJANNoxubee3 hr
Apr 20, 9:49 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin41 min
Apr 20, 10:05 PM CDTAreal Flood WarningJANCarroll, Grenada, Montgomery12 hr
Apr 20, 10:25 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott50 min
Apr 20, 11:10 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey65 min
Apr 20, 11:28 PM CDTFlash Flood WarningJANLowndes3 hr
Apr 20, 11:28 PM CDTSpecial Weather StatementJANWinston32 min
Apr 20, 11:33 PM CDTSevere Thunderstorm WarningJANScott42 min
Apr 20, 11:52 PM CDTSevere Thunderstorm WarningJANSharkey, Yazoo37 min
Apr 21, 12:07 AM CDTSevere Thunderstorm WarningJANNewton, Scott19 min
Apr 21, 12:47 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba20 min
Apr 21, 12:57 AM CDTSpecial Weather StatementJANScott28 min
Apr 21, 1:06 AM CDTSpecial Weather StatementJANMadison29 min
Apr 21, 1:42 AM CDTFlash Flood WarningJANKemper, Neshoba, Noxubee, Winston2 hr
Apr 21, 2:18 AM CDTSpecial Weather StatementJANLauderdale32 min
Apr 21, 2:21 AM CDTRiver Flood WarningJANCarroll, Leflore41 hr
Apr 21, 6:37 AM CDTSpecial Weather StatementJANSharkey33 min
Apr 21, 6:50 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo40 min
Apr 21, 7:16 AM CDTSpecial Weather StatementJANWarren19 min
Apr 21, 7:20 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren40 min
Apr 21, 7:44 AM CDTSpecial Weather StatementJANYazoo31 min
Apr 21, 7:48 AM CDTSevere Thunderstorm WarningJANYazoo42 min
Apr 21, 7:59 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren, Yazoo49 min
Apr 21, 8:03 AM CDTRiver Flood WarningJANNoxubee3 days
Apr 21, 8:47 AM CDTSpecial Weather StatementJANYazoo18 min
Apr 21, 9:11 AM CDTSevere Thunderstorm WarningJANYazoo22 min
Apr 21, 9:50 AM CDTFlash Flood WarningJANYazoo115 min
Apr 21, 10:31 AM CDTSpecial Weather StatementJANHinds, Warren, Yazoo29 min
Apr 21, 10:53 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin67 min
Apr 21, 11:46 AM CDTSpecial Weather StatementJANCopiah29 min
Apr 21, 11:50 AM CDTSevere Thunderstorm WarningJANCopiah55 min
Apr 21, 1:03 PM CDTSpecial Weather StatementJANFranklin, Lincoln32 min
Apr 21, 1:19 PM CDTSpecial Weather StatementJANNeshoba, Newton31 min
Apr 21, 1:26 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence49 min
Apr 21, 1:27 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Newton63 min
Apr 21, 1:45 PM CDTSpecial Weather StatementJANLincoln30 min
Apr 21, 2:13 PM CDTSpecial Weather StatementJANJefferson Davis, Lawrence32 min
Apr 21, 2:14 PM CDTTornado WarningJANJasper12 min
Apr 21, 2:47 PM CDTSpecial Weather StatementJANCovington, Marion28 min
Apr 21, 3:09 PM CDTSpecial Weather StatementJANJones, Lamar, Marion31 min
Apr 21, 3:35 PM CDTSpecial Weather StatementJANJones, Lamar30 min
Apr 21, 3:07 AM CDTSevere Thunderstorm WarningJANMorehouse, Richland38 min
Apr 21, 3:48 AM CDTSpecial Weather StatementJANMorehouse32 min
Apr 21, 5:05 AM CDTSpecial Weather StatementJANEast Carroll, West Carroll30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.